Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

tegratol XR and sodium Bicarbonate.

Dear All,

I need some help I took a spoonful of sodium bicarbonate about a week ago. I usually get side effects with tegratol and I was told some sodium bicarbonate would help me with a upset stomach. What I wasn't aware was the interaction it can have with tegratol.

So I took the bicarb thinki g it was harmless inbetween my meds and straight away within 2 hours my left leg went weak. Over the course of the next few days I got muscle weakness in different places. Yesterday my head was all numb and all my emotions were completely dimmed down. Today allsorts has gone on. I've been dizzy, emotions all over the place , hands weak legs weak , fear and anxiety and panic and ringing in m ears stiff neck can't make words out right. I really am not liking this as it's all new to me. Do you think this is something I should be concerned about.

My med is tegratol 300 mgs XR.

Should I see the doc get into ER or whst can sodium bicarbonate even a spoonful do this to me in really on edge nd need help

John

Comments

Hi,Thank you for posting.

Hi,Thank you for posting. Treatment and how the body may react to certain medications varies for each individual.We cannot determine if these news symptoms you’re experiencing are related to a reaction to your medication or a separate issue.  It’s important that you’re following up with your healthcare team who is most familiar with your history, to explore this further. Many clinics and offices are now offering telemedicine options for non-emergencies if you’re unable to see your doctor in person currently. Ask your doctor’s if you can schedule a time to talk via phone/ other telemedicine resources you all can utilize, or if they can make any additional recommendations for you. You may also want to consider keeping a journal or a diary, to document how you are feeling and the symptoms you describe experiencing in detail, (like you’ve done in your post), which will be very helpful to review with your doctors. My Seizure Diary, can be used to organize health issues, track seizures, manage medications, develop seizure response plans, and more, which can be share with your healthcare team: https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-... . Additionally,you may always contact our 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support, guidance,and access to national and local resources. 1-800-332-1000, contactus@efa.org. epilepsy.com/helpline 

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P